MAUDE Adverse Event Report: TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER
Medical Device Problem Codes Device Emits Odor (1425); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by attempting to turn the instrument on without success.The fse found a defective power supply and had trouble loading the software.The fse replaced the main board, but the issue persisted.The fse got a new copy of the software because the existing software card was bad.The fse did not find any burnt components on the analyzer; however, found a swollen and ruptured capacitor on the power supply that could emit a mild burning odor and likely does not produce any smoke.The fse replaced the switching power supply, which resolved the issue.The resolution was verified by running a patient sample and quality control run without error and within acceptable range.No further action required by field service.The g8 analyzer is functioning as expected.A 13-month complaint history review and service history review for similar complaints was performed on the g8 analyzer for "burning smell from analyzer" issue from november 17, 2024 through aware date december 17, 2025.There were no similar complaints identified during the search period.A 13-month complaint history review and service history review for similar complaints was performed on the g8 analyzer for the "analyzer not powering on" issue from november 17, 2024 through aware date december 17, 2025.There were five similar complaints identified during the search period, including this case.The most probable cause of the reported event was due to a failed switching power supply, cause traced to component failure.
 
Event or Problem Description
A customer reported the g8 analyzer was not powering on: the power switch is not staying in the on position; it keeps going to the off position.The customer also reported a burning smell coming from the instrument, but no smoke was noted.A technical support specialist (tss) instructed the customer to plug the instrument into the main outlet, but the issue persists.The instrument and ups were left unplugged.The analyzer is down.A field service engineer (fse) was dispatched for further investigation.There is no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24048936
Report Number3004529019-2026-00002
Device Sequence Number15789894
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER
Device Catalogue Number021560
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown